Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2006, 12:41 PM CDT for Roseau County, Minnesota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 12:41 PM CDT (17:41 UTC)
- Expired
- Jun 26, 2006, 1:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 201 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 5.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 261742
SVRFGF
MNC135-261845-
/O.NEW.KFGF.SV.W.0063.060626T1741Z-060626T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1241 PM CDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA
* UNTIL 145 PM CDT
* AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED 13 MILES NORTH OF SALOL...OR 14 MILES NORTH OF
ROSEAU...MOVING TO THE SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SALOL AT 110 PM CDT
WARROAD AT 125 PM CDT
7 MILES SOUTHWEST OF SWIFT AT 135 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4899 9539 4898 9604 4857 9540 4874 9536
4875 9513
$$
TG1 follow-up statement
000
WWUS53 KFGF 261803
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
101 PM CDT MON JUN 26 2006
MNC135-261845-
/O.CON.KFGF.SV.W.0063.000000T0000Z-060626T1845Z/
ROSEAU MN-
101 PM CDT MON JUN 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR ROSEAU COUNTY...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 4 MILES NORTH OF SALOL...OR 11 MILES NORTHEAST OF
ROSEAU...MOVING TO THE SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF WARROAD BY 110 PM CDT
THERE IS AN ADDITIONAL SEVERE THUNDERSTORM 5 MILES EAST OF BADGER
MOVING TO THE SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4899 9539 4898 9625 4857 9602 4856 9537
4874 9536 4875 9513
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:41 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 26, 9:41 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 941 AM CDT MON JUN 26 2006 .UPDATE... MAIN CHALLENGE TODAY WILL BE THUNDERSTORMS AND ORGANIZED SEVERE POTENTIAL. STRONG SHORTWAVE NOTED ON WATER VAPOR WILL MOVE INTO FORECAST AREA LATER THIS AFTERNOON. THIS COUPLED WITH ML CAPES TO 1000J/KG...30-35KT OF DEEP LAYERED SHEAR AND CONVERGENCE ALONG THE SFC BOUNDARY WILL BE ENOUGH TO INITIATE THUNDERSTORMS. VERY STEEP LAPSE RATES AND LOW FREEZING LEVELS AROUND 10000FT WILL ALSO BE FAVORABLE FOR LARGE HAIL PRODUCTION. SOUNDINGS ALSO SHOW INVERTED TYPE V SIGNATURES...SO WIND GUSTS ARE ALSO POSSIBLE NEAR STRONGER CELLS. LCL/S WILL BE FAIRLY HIGH...SO EXPECT MAIN THREAT TO BE LARGE HAIL AND HIGH WINDS. WE EXPECT CONVECTION TO GET GOING RIGHT AROUND 18Z AND CONTINUE INTO THE EARLY EVENING HOURS. THEREFORE...CURRENT GRIDS HAVE SCATTERED THUNDER WITH SEVERE MENTION IN ALL AREAS THIS AFTERNOON AND EVENING...AND THIS SEEMS REASONABLE. IN ADDITION...STRONG UPPER SPEED MAX WILL ENHANCE UPPER DIVERGENCE TO VENT LARGE SCALE UPPER LEVELS...WHICH WILL FURTHER ENHANCE SEVERE POTENTIAL. WITH THIS SAID...WE ARE ANTICIPATING THE POTENTIAL FOR A FAIRLY DECENT SEVERE WEATHER EVENT THIS AFTERNOON WITH SOME LOW TOPPED SUPERCELLS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. WILL CHECK OVER CURRENT GRIDS...BUT NOT EXPECTING MUCH CHANGE AT ALL AND MAY NOT NEED AN UPDATE THIS MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Jun 26, 6:38 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT MON JUN 26 2006 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-271145- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- 638 AM CDT MON JUN 26 2006 ...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTHEAST NORTH DAKOTA AND NORTHERN PORTIONS OF THE RED RIVER VALLEY. STORMS SHOULD DEVELOP BETWEEN 2 AND 3 PM THIS AFTERNOON AND MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL..AND STRONG GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END BY 7PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039- 049-052-053-271145- NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 638 AM CDT MON JUN 26 2006 ...THERE IS A RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO EARLY EVENING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA. STORMS SHOULD DEVELOP BETWEEN 3 AND 4 PM THIS AFTERNOON...MAINLY EAST AND SOUTHEAST OF A LINE FROM ROSEAU...TO HILLSBORO...TO VALLEY CITY. THESE STORMS MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...LARGE HAIL..AND STRONG GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END BY 9PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:10 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 65 min |
| Jun 26, 1:32 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 58 min |
| Jun 26, 1:44 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 46 min |
| Jun 26, 2:26 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 64 min |
| Jun 26, 2:41 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 34 min |
| Jun 26, 3:24 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 66 min |
| Jun 26, 4:09 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 39 min |
| Jun 26, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Marshall, Roseau | 61 min |
| Jun 26, 4:42 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Mahnomen, Norman, Polk | 63 min |
| Jun 26, 5:39 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 25 min |
| Jun 26, 6:48 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Norman, Otter Tail | 57 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.